Advertisement

Classgroups and Hermitian Modules

  • A. Fröhlich

Part of the Progress in Mathematics book series (PM, volume 48)

Table of contents

  1. Front Matter
    Pages I-XVII
  2. A. Fröhlich
    Pages 1-19
  3. A. Fröhlich
    Pages 78-116
  4. A. Fröhlich
    Pages 117-145
  5. A. Fröhlich
    Pages 146-197
  6. A. Fröhlich
    Pages 198-220
  7. Back Matter
    Pages 221-226

About this book

Introduction

These notes are an expanded and updated version of a course of lectures which I gave at King's College London during the summer term 1979. The main topic is the Hermitian classgroup of orders, and in particular of group rings. Most of this work is published here for the first time. The primary motivation came from the connection with the Galois module structure of rings of algebraic integers. The principal aim was to lay the theoretical basis for attacking what may be called the "converse problem" of Galois module structure theory: to express the symplectic local and global root numbers and conductors as algebraic invariants. A previous edition of these notes was circulated privately among a few collaborators. Based on this, and following a partial solution of the problem by the author, Ph. Cassou-Nogues and M. Taylor succeeded in obtaining a complete solution. In a different direction J. Ritter published a paper, answering certain character theoretic questions raised in the earlier version. I myself disapprove of "secret circulation", but the pressure of other work led to a delay in publication; I hope this volume will make amends. One advantage of the delay is that the relevant recent work can be included. In a sense this is a companion volume to my recent Springer-Ergebnisse-Bericht, where the Hermitian theory was not dealt with. Our approach is via "Hom-groups", analogous to that followed in recent work on locally free classgroups.

Keywords

Invariant Volume algebra algebraic invariant arithmetic automorphism character cls group time

Authors and affiliations

  • A. Fröhlich
    • 1
    • 2
  1. 1.Mathematics DepartmentImperial CollegeLondonEngland
  2. 2.Mathematics DepartmentRobinson CollegeCambridgeEngland

Bibliographic information

  • DOI https://doi.org/10.1007/978-1-4684-6740-6
  • Copyright Information Birkhäuser Boston 1984
  • Publisher Name Birkhäuser Boston
  • eBook Packages Springer Book Archive
  • Print ISBN 978-1-4684-6742-0
  • Online ISBN 978-1-4684-6740-6
  • Series Print ISSN 0743-1643
  • Series Online ISSN 2296-505X
  • Buy this book on publisher's site